Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 23, 2010, 2:10 AM CDT for 4 counties in Minnesota. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2010, 2:10 AM CDT (07:10 UTC)
- Expired
- May 23, 2010, 3:05 AM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, MN, Pope County, MN, Stearns County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 2:25 AM CDT | HAIL 1 | Glenwood, MN | DIME TO QUARTER SIZE HAIL. |
| May 23, 2:25 AM CDT | HAIL 1 | Glenwood, MN | DIME TO QUARTER SIZE HAIL AT PELICAN LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS53 KMPX 230710
SVRMPX
MNC041-121-145-153-230815-
/O.NEW.KMPX.SV.W.0008.100523T0710Z-100523T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 AM CDT SUN MAY 23 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TODD COUNTY IN CENTRAL MINNESOTA...
EASTERN DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...
WESTERN STEARNS COUNTY IN CENTRAL MINNESOTA...
POPE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 315 AM CDT
* AT 207 AM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MILTONA TO 3 MILES SOUTHWEST OF ALEXANDRIA TO 6 MILES SOUTHWEST OF
FORADA TO 14 MILES SOUTH OF STARBUCK...AND MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
GLENWOOD...
LONG PRAIRIE...
CARLOS...
LONG BEACH...
FORADA...
ROSE CITY...
HEWITT...
BERTHA...
OSAKIS...
EAGLE BEND...
CLOTHO...
SEDAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4636 9467 4543 9467 4542 9564 4610 9531
4611 9516 4636 9514
TIME...MOT...LOC 0709Z 277DEG 27KT 4605 9529 4585 9540
4575 9545 4542 9560
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
298
WWUS53 KMPX 230734
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
234 AM CDT SUN MAY 23 2010
MNC041-121-145-153-230815-
/O.CON.KMPX.SV.W.0008.000000T0000Z-100523T0815Z/
TODD MN-DOUGLAS MN-STEARNS MN-POPE MN-
234 AM CDT SUN MAY 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
POPE...WESTERN STEARNS...EASTERN DOUGLAS AND TODD COUNTIES UNTIL 315
AM CDT...
AT 230 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM BERTHA TO OSAKIS TO 7 MILES SOUTHEAST OF FORADA
TO SEDAN...MOVING EAST AT 30 MPH.
IN ADDITION...AT 225 AM...QUARTER SIZE HAIL WAS REPORTED IN GLENWOOD
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONG PRAIRIE...CLOTHO...SEDAN...CLARISSA...BROWERVILLE...LITTLE
SAUK...PHILBROOK...SAUK CENTRE...BELGRADE...ELROSA...GEORGEVILLE...
MEIRE GROVE...GREY EAGLE...GREY EALGE...MELROSE...NORTH SHORE...
PLEASANT BEACH...ST ROSA...NEW MUNICH AND FREEPORT.
LAT...LON 4636 9467 4543 9467 4543 9547 4610 9521
4611 9516 4636 9514
TIME...MOT...LOC 0732Z 277DEG 27KT 4628 9494 4583 9515
4573 9520 4554 9530
WIND...HAIL 60MPH 1.00IN
$$433
WWUS53 KMPX 230750
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
250 AM CDT SUN MAY 23 2010
MNC041-121-145-230800-
/O.CAN.KMPX.SV.W.0008.000000T0000Z-100523T0815Z/
DOUGLAS MN-STEARNS MN-POPE MN-
250 AM CDT SUN MAY 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POPE...WESTERN STEARNS
AND EASTERN DOUGLAS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4636 9467 4579 9467 4579 9512 4612 9510
4636 9497
TIME...MOT...LOC 0750Z 277DEG 27KT 4625 9474 4599 9486
4582 9493
$$
MNC153-230815-
/O.CON.KMPX.SV.W.0008.000000T0000Z-100523T0815Z/
TODD MN-
250 AM CDT SUN MAY 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TODD COUNTY
UNTIL 315 AM CDT...
AT 248 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM PHILBROOK TO LONG PRAIRIE TO LITTLE SAUK...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
PHILBROOK...GREY EAGLE...GREY EALGE...NORTH SHORE AND BURTRUM.
LAT...LON 4636 9467 4579 9467 4579 9512 4612 9510
4636 9497
TIME...MOT...LOC 0750Z 277DEG 27KT 4625 9474 4599 9486
4582 9493
WIND...HAIL 60MPH 1.00IN
$$474
WWUS53 KMPX 230805
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 AM CDT SUN MAY 23 2010
MNC153-230815-
/O.CAN.KMPX.SV.W.0008.000000T0000Z-100523T0815Z/
TODD MN-
305 AM CDT SUN MAY 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR TODD COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4636 9467 4579 9467 4579 9512 4612 9510
4636 9497
TIME...MOT...LOC 0805Z 277DEG 27KT 4624 9458 4598 9470
4581 9477
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:30 AM CDT, 40 minutes earlier.
Area forecast discussion, May 23, 1:30 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 130 AM CDT SUN MAY 23 2010 .DISCUSSION... ONGOING CONVECTION IN THE FAR WESTERN FA IS THE MAIN CONCERN TODAY AS IF THERE WILL BE ENOUGH ENERGY TO CONTINUE THE CELLS FURTHER EAST OVERNIGHT...AND INTO THE MORNING HRS. ALSO...HOW WILL THE FRONTAL BOUNDARY END UP TODAY...AND IF THE CAP WILL BE STRONG ENOUGH TO KEEP CONVECTION AT BAY. SEVERE WX IN SD/ND HAS TRANSLATED FURTHER EASTWARD INTO OUR FAR NW CWA SINCE MIDNIGHT. CURRENT SPC MESOSCALE ANALYSIS INDICATED MUCAPES AROUND 3000 J/KG AND NO CIN IN THE FAR WEST WHERE MARGINAL WND GUSTS OF 50 MPH AND HAIL AROUND ONE INCH WAS OBSERVED EARLIER TONIGHT. ALTHOUGH RUC DOES SHOW AT LEAST SOME MARGINAL SVR THREATS THROUGH EARLY MORNING...DO NOT EXPECT ANY SUBSTANTIAL FOR CENTRAL MN UNLESS A COLD POOL DEVELOPS. CURRENT TRENDS OF THE LATEST RUC INDICATED AT LEAST SOME SCATTERED TSRA IN CENTRAL MN THIS MORNING...WITH SOME REDEVELOPMENT THIS AFTN ALONG THE OUTFLOW/FRONTAL BOUNDARY ACROSS THE EASTERN HALF OF FA. HAVE ALREADY TRENDED A BIT HIGH IN POPS DURING THE AFTN DUE TO THIS SCENARIO. ONLY PROBLEM IS IF CAP REMAINS STRONG ENOUGH TO INHIBIT INITIATION. HOWEVER...ONE SIGN THAT IS NOT AS STRONG IS THE 85H JET WHICH IS SUBSTANTIAL LOWER THAN TONIGHT'S...SO IT WILL TAKE A BIT MORE FOR CONVECTION TO FIRE. LATER SHIFTS WILL NEED TO MONITOR FOR THIS SCENARIO. AFTER SUNDAY...THE FRONTAL BOUNDARY/OUTFLOW WILL SURGE BACK NORTHWARD AS THE UPPER RIDGE ACROSS THE GREAT LAKES CONTINUES TO BUILD. THE NEXT CHC OF HIGHER POPS WILL COME LATER MONDAY NIGHT/TUESDAY AS ANOTHER WAVE OF ENERGY MOVES NORTHEAST ACROSS THE CENTRAL PLAINS...AND INTO THE UPPER MIDWEST. MODELS HAVE BEEN TRENDING AT LEAST SOMEWHAT ON THE POSITION OF THIS FRONT...SO CHC POPS ARE WARRANTED. HAVE NOT LOOKED BEYOND TUESDAY TOO MUCH DUE TO SVR WX TONIGHT...AND HOW THE UPPER RIDGE CONTINUES TO BUILD ACROSS THE UPPER MIDWEST...AND INTO THE CENTRAL PLAINS LATER IN THE WEEK. ..JLT.. && .AVIATION.../06Z TAF ISSUANCE/ MANY CHALLENGES THIS PERIOD INCLUDING THUNDERSTORM TRENDS THROUGH EARLY MORNING FOLLOWED BY LOW CEILING POTENTIAL DURING THE MORNING WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON. LINE OF THUNDERSTORMS APPROACHING THE WESTERN MN BORDER AT 05Z WILL CONTINUE AN EASTWARD MARCH FOR THE NEXT FEW HOURS BUT IS EXPECTED TO DECREASE IN COVERAGE FROM SOUTH TO NORTH AS IT RUNS INTO A LESS FAVORABLE ENVIRONMENT. KAXN AND KRWF WILL BE AFFECTED PRIOR TO 8Z WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. CONVECTION AT KSTC AND KMSP IS A BIT MORE UP IN THE AIR SO HAVE INCLUDED VCSH AND A CB FOR NOW WITH THE EXPECTATION OF A DECREASE IN COVERAGE. A FRONTAL BOUNDARY WILL WORK ACROSS WEST CENTRAL MN INTO THE MORNING THEN BECOME STATIONARY AND ATTEMPT TO WASH OUT SOMEWHAT. THIS WILL KEEP THE THREAT FOR SCATTERED SHOWERS GOING ACROSS EAST CENTRAL MN AND FAR WEST CENTRAL WI THROUGH LATE MORNING AND EARLY AFTERNOON BUT THIS COVERAGE MAY BE SPARSE. CHANCES FOR REDEVELOPMENT WILL INCREASE BY LATE AFTERNOON FROM KSTC TO KMSP AND POINTS EAST WHICH WILL LINGER INTO THE EVENING. CIG/VSBY ARE THE NEXT CHALLENGE. MOISTURE LEVELS HAVE INCREASED DRAMATICALLY SO SOME HAZE/MIST MAY DEVELOP ALONG WITH MVFR CIGS. NOT MUCH IN THE WAY OF MVFR CIGS OUT THERE NOW THOUGH. GENERALLY HAVE LOW CONFIDENCE IN DEVELOPMENT SO MAY HAVE TO BACK OFF ON THE MVFR LATER ON TONIGHT. SHOULD IT DEVELOP IT WOULD LAST THROUGH LATE MORNING BEFORE SCATTERING BY EARLY AFTERNOON. SOUTH WINDS WILL CONTINUE AHEAD OF THE FRONT BUT TURN WEST THEN NORTH BEHIND IT ACROSS WEST CENTRAL MN THROUGH THE MORNING. KMSP...MAIN CHALLENGES ARE CIGS/VSBY AND CONVECTIVE CHANCES. LINE OF CONVECTION OFF TO THE WEST WILL CONTINUE EASTWARD BUT IS EXPECTED TO BEGIN TO DECREASE IN COVERAGE AND INTENSITY. ASSOCIATED FRONTAL BOUNDARY WILL CONTINUE EASTWARD ACROSS WEST CNTRL MN TONIGHT PUSHING SHRA/TSRA EASTWARD BUT COVERAGE BY THE TIME IT REACHES MSP IS EXPECTED TO BE QUITE SCATTERED. WILL INCLUDE VCSH FOR NOW BUT WILL HAVE TO WATCH TRENDS. THE FRONTAL BOUNDARY WILL BECOME STATIONARY OVER THE MSP METRO AREA SUNDAY AFTERNOON SO SCATTERED -SHRA MAY LINGER INTO EARLY AFTERNOON BUT THE BEST CHANCE FOR NEW DEVELOPMENT OF SHRA AND TSRA WILL BE DURING THE LATE AFTERNOON SO WILL RETAIN PROB30 FOR THUNDER. THE FRONT WILL NOT MOVE MUCH SO ACTIVITY MAY LINGER WELL INTO THE EVENING. WINDS WILL STAY SOUTH TO SOUTHEAST THROUGH THE DAY THEN POTENTIALLY BECOME LIGHT AND VARIABLE SUNDAY EVENING WITH THE WEAKENING FRONT STILL IN THE AREA. MVFR CIGS MAY DEVELOP LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING BUT CONFIDENCE IS NOT ALL THAT GREAT SO WILL NEED TO WATCH TRENDS FOR ADJUSTMENTS TO THE CIG FORECAST. IF THEY DO DEVELOP EXPECT VFR CONDS BY EARLY AFTERNOON. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/MDB
Hazardous weather outlook, May 22, 9:35 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 935 PM CDT SAT MAY 22 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 240245- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 935 PM CDT SAT MAY 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THIS EVENING AND TONIGHT...A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE EASTERN DAKOTAS TOWARDS WESTERN MINNESOTA LATE THIS EVENING. THE ACTIVITY IS EXPECTED TO REACH WEST CENTRAL MINNESOTA AROUND MIDNIGHT OR NOT LONG AFTER. A FEW OF THE STORMS MAY BE STRONG OR SEVERE EARLY TONIGHT. THE MAIN HAZARD WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH NEXT THURSDAY. DUE TO STRONG INSTABILITY SUNDAY AFTERNOON AND EVENING AHEAD OF A BOUNDARY ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN...SOME SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING OR TONIGHT. MDB
In the hours before
Local storm report, May 22, 10:18 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1018 PM CDT SAT MAY 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 1 ESE OLIVIA 44.77N 94.98W
05/22/2010 E0.75 INCH RENVILLE MN TRAINED SPOTTER
1115 AM HAIL 1 SSW RICHFIELD 44.86N 93.29W
05/22/2010 M0.75 INCH HENNEPIN MN TRAINED SPOTTER
1115 AM HAIL DARWIN 45.10N 94.40W
05/22/2010 E0.88 INCH MEEKER MN TRAINED SPOTTER
1145 AM NON-TSTM WND GST 3 SE MORA 45.85N 93.25W
05/22/2010 E55.00 MPH KANABEC MN TRAINED SPOTTER
SOUTHEAST WINDS ESTIMATED 45 MPH TO 55 MPH...AFTER THE
RAIN ENDED.
1220 PM HAIL ST MICHAEL 45.21N 93.66W
05/22/2010 M0.75 INCH WRIGHT MN TRAINED SPOTTER
0110 PM TSTM WND DMG FOREST LAKE 45.28N 92.99W
05/22/2010 WASHINGTON MN PUBLIC
5 INCH TO 6 INCH DIAMETER TREES BLOWN DOWN.
&&
JLTSpecial weather statement, May 23, 12:53 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1253 AM CDT SUN MAY 23 2010
MNZ041-047-048-230630-
DOUGLAS-POPE-STEVENS-
1253 AM CDT SUN MAY 23 2010
...THUNDERSTORMS MOVING INTO OVER DOUGLAS...POPE AND STEVENS
COUNTIES THROUGH 130 AM CDT...
AT 1249 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHWEST OF CLINTON. THIS STORM WAS MOVING
NORTHEAST AT 55 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHOKIO.
DONNELLY.
MELBY
MORRIS.
ALEXANDRIA.
BRANDON.
LAT...LON 4575 9627 4576 9577 4609 9578 4611 9575
4611 9517 4574 9516 4556 9514 4542 9514
4541 9625
TIME...MOT...LOC 0552Z 218DEG 49KT 4555 9646Special weather statement, May 23, 1:02 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
102 AM CDT SUN MAY 23 2010
MNZ054>056-064-230645-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
102 AM CDT SUN MAY 23 2010
...THUNDERSTORMS MOVING INTO CHIPPEWA...LAC QUI PARLE...SWIFT
AND YELLOW MEDICINE COUNTIES THROUGH 145 AM CDT...
AT 1258 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF BIG STONE
CITY TO 3 MILES WEST OF REVILLO TO 9 MILES WEST OF LAKE COCHRANE REC
AREA. THESE STORMS WERE MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NASSAU.
BELLINGHAM.
BURR.
PORTER.
PROVIDENCE
MADISON.
CANBY.
APPLETON.
LAT...LON 4527 9646 4528 9643 4527 9641 4526 9632
4520 9617 4520 9612 4540 9613 4540 9585
4464 9584 4463 9646
TIME...MOT...LOC 0600Z 270DEG 31KT 4528 9660 4502 9661
4469 9661Special weather statement, May 23, 1:47 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
147 AM CDT SUN MAY 23 2010
MNZ041-042-047>049-055-057-230730-
DOUGLAS-KANDIYOHI-POPE-STEARNS-STEVENS-SWIFT-TODD-
147 AM CDT SUN MAY 23 2010
AT 144 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF BRANDON TO
6 MILES NORTHEAST OF CYRUS TO DANVERS. THESE STORMS WERE MOVING EAST
AT 45 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FARWELL.
LEAF VALLEY.
STARBUCK.
MILTONA.
SWIFT FALLS.
ROSE CITY
ALEAXANDRIA.
GLENWOOD.
BENSON.
BROOTEN.
LAT...LON 4610 9485 4569 9491 4524 9503 4524 9573
4568 9575 4610 9569
TIME...MOT...LOC 0646Z 270DEG 40KT 4602 9557 4569 9563
4530 9576Local storm report, May 23, 1:57 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
157 AM CDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL APPLETON 45.20N 96.02W
05/23/2010 M0.50 INCH SWIFT MN LAW ENFORCEMENT
&&
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:53 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens | 37 min |
| May 23, 1:02 AM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 43 min |
| May 23, 1:19 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Stevens, Swift | 56 min |
| May 23, 1:47 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Swift, Todd | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.